Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 276, NWS Lincoln, IL

December 27, 20089 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Dec 27, 2008, 12:02 PM CST for 9 counties in Illinois. It was in force for 58 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 27, 2008, 12:02 PM CST (18:02 UTC)
Expired
Dec 27, 2008, 1:00 PM CST
In force
58 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties DeWitt County, IL, Fulton County, IL, Logan County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 30 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 27, 12:05 PM CSTTSTM WND GST 718 E Petersburg, ILWIND SENSOR MEASURED 71 MPH BEFORE THE POWER WENT OUT.
Dec 27, 12:10 PM CSTTSTM WND GST 878 E Petersburg, ILDELAYED REPORT. MEASURED WIND GUST FROM HOME WEATHER STATION. TREE AND ROOF DAMAGE. SWOP REPORT.
Dec 27, 12:20 PM CSTTSTM WND DMG1 N New Holland, ILDELAYED REPORT. 2 HOMES WITH SIDING...WINDOW...AND PORCH DAMAGE. 3 OUTBUILDINGS BLOWN DOWN. TREES DAMAGED. TIME ESTIMATED.
Dec 27, 12:30 PM CSTTSTM WND DMGLincoln, ILPOWER POLES AND LINES DOWN FOR AT LEAST ONE QUARTER MILE ALONG STATE RT 10 OUTSIDE NWS OFFICE
Dec 27, 12:35 PM CSTTSTM WND GST 60Lincoln, ILTREE LIMBS AND POWER LINES BLOWN DOWN. SEMI BLOWN OVER ON I-55 NEAR MILE MARKER 126.
Dec 27, 12:40 PM CSTTSTM WND DMGMclean, ILFOUR POWER POLES SNAPPED OFF AND NUMEROUS TREE LIMBS BLOWN DOWN NEAR US-136 AND I-55 INTERCHANGE.
Dec 27, 12:40 PM CSTTSTM WND DMGMclean, ILRV TIPPED OVER AT DEALERSHIP. AGRICULTURE DEALERSHIP HAD A GRAIN SILO DESTROYED AND SOME OTHER ROOF DAMAGE. THIS DAMAGE ALSO OCCURRED NEAR THE US-136 AND I-55 INTERCHANGE.
Dec 27, 12:50 PM CSTTSTM WND DMG2 Nw Shirley, ILHOUSES DAMAGED IN COVELL. NO FURTHER DETAILS...TIME ESTIMATED.
Dec 27, 12:50 PM CSTTSTM WND DMGMclean, ILHOUSES DAMAGED IN MCLEAN. NO FURTHER DETAILS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 10:58 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 451 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
451 m²/s²
0-3 km storm-relative helicity
455 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 271802
SVRILX
ILC039-057-107-113-125-129-143-179-203-271900-
/O.NEW.KILX.SV.W.0276.081227T1802Z-081227T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1202 PM CST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EASTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  MENARD COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
  NORTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  EASTERN MASON COUNTY IN CENTRAL ILLINOIS...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  WESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
  EXTREME SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...

* UNTIL 100 PM CST.

* AT 1202 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
  MANITO TO 6 MILES SOUTHWEST OF PETERSBURG...OR ALONG A LINE
  EXTENDING FROM 8 MILES EAST OF CANTON TO 16 MILES EAST OF
  VIRGINIA...AND WAS MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MASON CITY...
  GREENVIEW...
  SOUTH PEKIN...
  PEKIN...
  GREEN VALLEY...
  SAN JOSE...
  MIDDLETOWN...
  TREMONT...

OTHER LOCATIONS IN THIS WARNING INCLUDE...ARMINGTON...ATLANTA...
CARLOCK...DANVERS...DEER CREEK...DELAVAN...EASTON...EMDEN...
GOODFIELD...HARTSBURG...HOPEDALE...LINCOLN...MACKINAW...MCLEAN...
MINIER...MORTON...STANFORD AND WAYNESVILLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4072 8904 4019 8906 3994 8991 4053 8993
TIME...MOT...LOC 1802Z 246DEG 41KT 4055 8983 3996 8984

$$

GOETSCH
2 follow-up statements
000 
WWUS53 KILX 271823
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1223 PM CST SAT DEC 27 2008

ILC039-057-107-113-125-129-143-179-203-271900-
/O.CON.KILX.SV.W.0276.000000T0000Z-081227T1900Z/
DE WITT-FULTON-LOGAN-MASON-MCLEAN-MENARD-PEORIA-TAZEWELL-WOODFORD-
1223 PM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR EXTREME SOUTHERN PEORIA...SOUTHERN WOODFORD...WESTERN MCLEAN...
TAZEWELL...EASTERN MASON...NORTHERN LOGAN...NORTHWESTERN DE WITT...
MENARD AND EXTREME EASTERN FULTON COUNTIES...

AT 1221 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF
GROVELAND TO 4 MILES SOUTH OF MIDDLETOWN...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF PEKIN TO 12 MILES SOUTHEAST OF MASON
CITY...MOVING NORTHEAST AT 55 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  MORTON...
  HOPEDALE...
  HARTSBURG...
  EMDEN...
  MACKINAW...
  LINCOLN...
  MINIER...
  DEER CREEK...
  ARMINGTON...
  STANFORD...

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 120 AND 153.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 101 AND 126.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 31.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 4072 8904 4019 8906 3994 8991 4053 8993
TIME...MOT...LOC 1823Z 246DEG 41KT 4064 8954 4005 8955

$$

SMITH
000 
WWUS53 KILX 271904
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
104 PM CST SAT DEC 27 2008

ILC039-057-107-113-125-129-143-179-203-271911-
/O.EXP.KILX.SV.W.0276.000000T0000Z-081227T1900Z/
DE WITT-FULTON-LOGAN-MASON-MCLEAN-MENARD-PEORIA-TAZEWELL-WOODFORD-
101 PM CST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN 
PEORIA...SOUTHERN WOODFORD...WESTERN MCLEAN...TAZEWELL...EASTERN 
MASON...NORTHERN LOGAN...NORTHWESTERN DE WITT...MENARD AND EXTREME 
EASTERN FULTON COUNTIES EXPIRES AT 100 PM CST...

AT 1258 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MCLEAN COUNTY
UNTIL 115 PM CST. 

LAT...LON 4072 8904 4019 8906 3994 8991 4053 8993
TIME...MOT...LOC 1823Z 246DEG 41KT 4064 8954 4005 8955

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 11:31 AM CST, 31 minutes earlier.

Area forecast discussion, Dec 27, 11:31 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1131 AM CST SAT DEC 27 2008

.DISCUSSION...
ISSUED 1012 AM CST SAT DEC 27 2008

STRONG SOUTHERLY WINDS PERSIST ACROSS CENTRAL AND SOUTHEAST THIS
MORNING AHEAD OF A STRONG COLD FRONT. THESE WINDS ARE CONTINUING
TO TRANSPORT UNSEASONABLY WARM AND HUMID AIR INTO THE REGION. A
LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING ALONG AND AHEAD OF THE FRONT. WHILE THE INSTABILITY
WILL NOT BE VERY GOOD...THE STRONG WIND FIELDS WILL LIKELY PRODUCE
AT LEAST A FEW SEVERE STORMS AS THE LINE MOVES THROUGH THE REGION.

GOING FORECAST IS IN GOOD SHAPE AND SEE NO REASON TO MAKE CHANGES
AT THIS TIME. THE POTENTIAL FOR SEVERE WEATHER WATCHES WILL
INCREASE AROUND MIDDAY.

BAK
&&

.AVIATION...
ISSUED 1130 AM CST SAT DEC 27 2008

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SPREAD WEST TO EAST
ACROSS THE CENTRAL ILLINOIS TERMINALS THIS AFTERNOON AHEAD OF A
STRONG COLD FRONT. IFR/MVFR CONDITIONS EXPECTED UNTIL FROPA...WITH
CONDITIONS GRADUALLY IMPROVING AS DRIER AIR WORKS IN BEHIND THE
FRONT TONIGHT. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL
SHIFT WESTERLY AND REMAIN STRONG BEHIND THE FRONT.

BAK
&&

.PREV DISCUSSION...
ISSUED 330 AM CST SAT DEC 27 2008

DENSE FOG ADVISORY WILL BE CANCELLED FOR FULTON AND KNOX COUNTIES
AS VISIBILITIES HAVE GREATLY IMPROVED WITH WARM FRONT LIFTING
NORTH INTO NORTHERN IL EARLY THIS MORNING.

00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT THIS WEEKEND AS
A STRONG COLD FRONT SWEEPS EASTWARD ACROSS ILLINOIS DURING THIS
AFTERNOON AND EVENING...EXITING EAST INTO INDIANA BY MIDNIGHT.
FORECAST CONCERN IS FLASH FLOOD WATCH AND WIND ADVISORY TODAY
ALONG WITH NEAR RECORD HIGHS TODAY. QUIETER WX IN STORE FROM
SUNDAY THROUGH WED WITH ZONAL UPPER LEVEL FLOW...WITH COOLER
TEMPERATURES BUT STILL A BIT ABOVE NORMAL.

SHORT TERM...TODAY THROUGH MONDAY NIGHT.

A 999 MB LOW PRESSURE OVER NORTHERN MN HAS A COLD FRONT OVER
CENTRAL IA INTO NW MO...SE KS AND CENTRAL OK WHERE 1000 MB LOW
PRESSURE. MODELS SWEEP STRONG COLD FRONT EAST ACROSS IL THIS
AFTERNOON AND THIS EVENING. HEAVY RAINS STILL LIKELY TODAY WITH
THE HEAVIEST RAIN AXIS FROM I-55 WEST TO ALONG THE IL RIVER WHERE
1.75 TO 2.50 INCHES OF RAIN POSSIBLE. PRECIPITABLE WATER VALUES
AHEAD OF COLD FRONT ARE AROUND 1.50 INCHES...EXTREMELY HIGH FOR
LATE DEC. SPC ISSUED TORNADO WATCH FOR MUCH OF CENTRAL IL NW OF
I-70 AND FROM CHAMPAIGN WESTWARD UNTIL 9 AM. THUNDERSTORMS RACING
NE NEAR 60 MPH WITH 60 KT SW LOW LEVEL JET. THUNDERSTORMS WITH
HEAVY RAINS NW OF A RUSHVILLE TO BLOOMINGTON LINE. CONVECTION
SHOULD OVERSPREAD REST OF CENTRAL IL DURING THIS MORNING AND MAY
NOT GET INTO SE IL BY THE WABASH RIVER UNTIL LATER TODAY. DECIDED
TO REMOVE SE COUNTIES OUT OF FLASH FLOOD WATCH THIS
AFTERNOON/EVENING SINCE THEY ARE EXPECTING LESS RAINFALL OF 1 INCH
OR LESS AND NO SNOW/ICE MELT THERE. STRONG WIND FIELDS TODAY AHEAD
OF COLD FRONT AND BEHIND COLD FRONT THIS EVENING ESPECIALLY FROM
I-55 EAST WHERE WIND ADVISORY ISSUED. WINDY OVER THE IL RIVER
VALLEY BUT APPEARS BELOW WIND ADVISORY CRITERIA AT THIS TIME WITH
IS SUSTAINED WINDS OF 30 MPH AND/OR WIND GUSTS OF 45 MPH OR
STRONGER. SPC PUSHED SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON
SW OF CWA. BUT WITH SUCH STRONG WIND FIELDS...STILL COULD BE A FEW
STRONG TO SEVERE STORMS WITH HIGH WINDS EAST OF I-55. BUMPED UP
HIGHS TODAY INTO THE 60S... RANGING FROM 60F NW OF THE IL RIVER TO
LOWER 70S NEAR THE WABASH RIVER. NEAR RECORD HIGHS TODAY WHICH ARE
64F AT PEORIA AND LINCOLN WHILE 66F AND SPRINGFIELD.

STRONG COLD FRONT ACCELERATES EAST OF IL BY MIDNIGHT WITH RAIN
DIMINISHING QUICKLY BEHIND IT FROM WEST TO EAST DURING THIS EVENING.
JUST SLIGHT CHANCE OF LIGHT RAIN/SNOW OVERNIGHT WITH NO SNOW
ACCUMULATIONS. STRONG WINDS CONTINUE THIS EVENING ESPECIALLY EAST
OF I-55 AS SOUTH WINDS TURN WEST BEHIND STRONG COLD FRONT. DRY
SLOT WORKS NE INTO CENTRAL/SE IL OVERNIGHT WITH DECREASING CLOUDS.

A PIECE OF HIGH PRESSURE OVER THE ROCKIES BREAKS OFF AND MOVES
INTO AR/TN BY SUNDAY AFTERNOON BRINGING MOSTLY SUNNY SKIES. HIGHS
IN THE UPPER 30S/LOWER 40S CENTRAL IL AND MID 40S SE IL. HIGH
PRESSURE MOVES INTO THE EASTERN STATES MON AND KEEPS MOSTLY SUNNY
SKIES AGAIN AND A BIT MILDER HIGHS IN THE MID TO UPPER 40S.

LONG TERM...TUESDAY THROUGH FRIDAY.

MEDIUM RANGE MODELS CONTINUE TO SHOW ZONAL UPPER LEVEL FLOW OVER
THE MIDWEST DURING MID WEEK WITH DRY WEATHER THROUGH THU. COLD
FRONT PASSES THROUGH IL DRY ON TUE WITH SOME COOLING BEHIND THE
FRONT TUE NIGHT AND WED WITH TEMPERATURES GETTING CLOSER TO
NORMAL. ANOTHER COLD FRONT MOVES INTO IL THU NIGHT INTO FRI AND
APPEARS TO HAVE A BIT MORE MOISTURE TO WORK WITH TO BRING A CHANCE
OF LIGHT SNOW. 00Z GFS BECOMES MUCH STRONGER WITH LOW PRESSURE
EJECTING INTO IL BY SUNSET FRI BUT 00Z ECMWF HAS THIS LOW PRESSURE
PASSING NORTH OF THE GREAT LAKES. SO BIG DIFFERENCES HERE WITH
THIS LOW PRESSURE SYSTEM AND TENDED TO LEAN TOWARD THE ECMWF
SOLUTION. LOOKS LIKE SOME COOLING AGAIN BEHIND THIS SYSTEM BY
WEEKS END.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ILZ038-042>046-
051>057-061>063-066>068-071>073.

FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ILZ027>031-
036>038-040>044-047>054-061.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ045-046-055.

&&
Hazardous weather outlook, Dec 27, 10:22 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1022 AM CST SAT DEC 27 2008

ILZ027>031-036-037-040-041-047>050-281200-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
1022 AM CST SAT DEC 27 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

STEADY RAINS ARE EXPECTED TO DEVELOP TOWARD NOON FOR AREAS WEST OF
I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING
WINDS AND A FEW TORNADOES POSSIBLE. BETWEEN ONE HALF AND ONE INCH
OF RAIN ALREADY FELL SINCE MIDNIGHT FOR SOME AREAS WEST OF THE
ILLINOIS RIVER. ADDITIONAL LOCALLY HEAVY RAINFALL IS EXPECTED THIS
AFTERNOON...WITH AROUND 2 MORE INCHES OF RAINFALL POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM THIS EVENING.

THE WARM RAIN WILL ALSO MELT ANY REMAINING SNOW AND ICE ON THE
GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO
RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET
DRAINS MAY LEAD TO FLASH FLOODING TODAY.

COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN
POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES
MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ILZ038-042>044-051>054-061-281200-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-SANGAMON-
SHELBY-
1022 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH ARE EXPECTED INTO
TONIGHT. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE
VEHICLES...ESPECIALLY ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY
THIS EVENING BEHIND THE COLD FRONT...AND BECOME STRONG AGAIN. THE
WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT AS A RESULT.

STEADY RAINS ARE EXPECTED TO DEVELOP THIS AFTERNOON FOR AREAS EAST
OF I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH
DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. LOCALLY HEAVY
RAINFALL IS EXPECTED THIS AFTERNOON...WITH 1 TO 2 INCHES OF
RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM
THIS EVENING.

THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY
RAINS AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING
TODAY. BASEMENTS WILL LIKELY SEE WATER SEEPAGE AS WELL.

COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN
POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES
MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ILZ045-046-055-281200-
CHAMPAIGN-DOUGLAS-VERMILION-
1022 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH ARE EXPECTED INTO TONIGHT.
DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY
ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY THIS EVENING BEHIND
THE COLD FRONT...AND BECOME STRONG AGAIN. THE WIND ADVISORY IS IN
EFFECT UNTIL MIDNIGHT AS A RESULT.

STEADY RAINS ARE EXPECTED TO DEVELOP THIS AFTERNOON FOR AREAS EAST
OF I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH
DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. LOCALLY HEAVY
RAINFALL IS EXPECTED THIS AFTERNOON AND EVENING...WITH 1 TO 2
INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH MIDNIGHT THIS EVENING.

THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY
RAINS AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING
TODAY. BASEMENTS WILL LIKELY SEE WATER SEEPAGE AS WELL.

COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN
POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES
MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY AFTER 3 PM.

ILZ056-057-062-063-066>068-071>073-281200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
1022 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WILL PERSIST INTO TONIGHT.
DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY
ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY THIS EVENING BEHIND
THE COLD FRONT...AND BECOME STRONG AGAIN. THE WIND ADVISORY IS IN
EFFECT UNTIL MIDNIGHT AS A RESULT.

COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN
POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES
MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EARLY
EVENING...MAINLY AFTER 4 PM.

BAK

In the hours before

Local storm report, Dec 27, 11:24 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1124 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     KNOXVILLE               40.91N 90.29W
12/27/2008                   KNOX               IL   LAW ENFORCEMENT

            SEMI BLOWN OVER AND ROOF OFF A LUMBER YARD NEAR I-74.

&&

25
Local storm report, Dec 27, 11:35 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     TSTM WND DMG     LITTLETON               40.23N 90.62W
12/27/2008                   SCHUYLER           IL   LAW ENFORCEMENT

            ROOF BLOWN OFF BARN

&&

25
Local storm report, Dec 27, 11:51 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1151 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND GST     CHAPIN                  39.77N 90.40W
12/27/2008  E60 MPH          MORGAN             IL   MESONET

            LARGE TREE LIMBS DOWN

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 6:11 PM CSTRiver Flood WarningILXFulton6 days
Dec 27, 3:47 AM CSTWind AdvisoryILXChampaign, Christian, Clark, Clay, Coles, Crawford and 16 more12 hr
Dec 27, 3:47 AM CSTWind AdvisoryILXChampaign, Christian, Clark, Clay, Coles, Crawford and 16 more35 min
Dec 27, 3:52 AM CSTFlash Flood WarningILXSchuyler3 hr
Dec 27, 10:55 AM CSTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Morgan, Schuyler and 1 more65 min
Dec 27, 11:19 AM CSTSevere Thunderstorm WarningILXFulton, Knox, Peoria, Stark56 min
Dec 27, 11:24 AM CSTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon, Scott66 min
Dec 27, 11:51 AM CSTTornado WarningILXFulton, Peoria24 min
Dec 27, 12:06 PM CSTSevere Thunderstorm WarningILXMcLean, Marshall, Peoria, Stark, Tazewell, Woodford54 min
Dec 27, 12:12 PM CSTTornado WarningILXMarshall, Peoria, Stark, Woodford48 min
Dec 27, 12:15 PM CSTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Menard, Sangamon and 1 more60 min
Dec 27, 12:37 PM CSTSevere Thunderstorm WarningILXChampaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more38 min
Dec 27, 12:39 PM CSTSevere Thunderstorm WarningILXChristian, Moultrie, Sangamon, Shelby66 min
Dec 27, 12:41 PM CSTSevere Thunderstorm WarningILXChampaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more34 min
Dec 27, 12:44 PM CSTTornado WarningILXDeWitt, Logan, Macon, Sangamon31 min
Dec 27, 12:53 PM CSTTornado WarningILXChristian, Logan, Macon, Sangamon37 min
Dec 27, 12:57 PM CSTSevere Thunderstorm WarningILXShelby63 min
Dec 27, 12:59 PM CSTSevere Thunderstorm WarningILXMarshall, Woodford31 min
Dec 27, 1:10 PM CSTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Edgar, Macon, Moultrie and 3 more65 min
Dec 27, 1:12 PM CSTTornado WarningILXChampaign, DeWitt, McLean, Macon, Piatt33 min
Dec 27, 1:16 PM CSTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt44 min
Dec 27, 1:19 PM CSTSevere Thunderstorm WarningILXChampaign, DeWitt, Macon, Moultrie, Piatt41 min
Dec 27, 1:20 PM CSTTornado WarningILXChampaign, DeWitt, Macon, Moultrie, Piatt40 min
Dec 27, 1:26 PM CSTFlash Flood WarningILXFulton3 hr
Dec 27, 1:35 PM CSTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Shelby25 min
Dec 27, 1:45 PM CSTSevere Thunderstorm WarningILXColes, Cumberland, Moultrie, Shelby60 min
Dec 27, 1:49 PM CSTRiver Flood WarningILXMcLean, Tazewell, Woodford22 hr
Dec 27, 2:03 PM CSTSevere Thunderstorm WarningILXVermilion41 min
Dec 27, 2:16 PM CSTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Edgar, Moultrie, Vermilion34 min
Dec 27, 2:32 PM CSTSevere Thunderstorm WarningILXChristian, Coles, Cumberland, Effingham, Moultrie, Shelby43 min
Dec 27, 2:51 PM CSTFlash Flood WarningILXStark3 hr
Dec 27, 3:11 PM CSTFlash Flood WarningILXSchuyler3 hr
Dec 27, 3:11 PM CSTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Edgar, Moultrie, Piatt and 1 more49 min
Dec 27, 3:15 PM CSTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Douglas, Edgar, Effingham45 min
Dec 27, 3:21 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby24 min
Dec 27, 3:35 PM CSTSevere Thunderstorm WarningILXEdgar, Vermilion27 min
Dec 27, 4:28 PM CSTAreal Flood WarningILXFulton12 hr
Dec 27, 5:17 PM CSTSevere Thunderstorm WarningILXClay43 min
Dec 27, 5:22 PM CSTAreal Flood WarningILXChampaign, Vermilion11 hr
Dec 27, 5:44 PM CSTAreal Flood WarningILXStark6 hr
Dec 27, 5:55 PM CSTAreal Flood WarningILXStark6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.